RE: Feeling exhausted (I DISAGREE)
Jul 1, 2012
Comment on posting of June 19: Worried about being depressed
I have been poz for a little over 12 years. I have been on Sustiva (component of Atripla) and have been on Truvada (two in one pill). I was using Sustiva with other meds in the beginning. I think you are correct in referring a person to seek therapy just in case there is depression. However, simply because the blood work shows normal, I have found when I felt exhausted, with years of trying different meds (from therapy), the best thing at the time for me was to go off of the meds.
I do not say, this is the answer, because when I went back on the meds, I had all types of problems getting my liver to adjust and now I'm doing well, but the exhaustion is here and I've learned to deal with it without the use of additional meds for depression, etc. It is simply a fact of life for a number of those who have HIV and are using meds. I don't know why there isn't something seen in our bodies to detect it, but those who have it, know it. For me and I think for others, who are NOT depressed, just unable to perform like a trained seal at our jobs as we use to, we have to step back from hectic schedules and busy lives, something an infected person doesn't realize or want to. I admit therapy may help, but it is not depression. It's a side effect of the meds and it (in my opinion) is not HIV unless it gets to a late stage.
Response from Dr. Fawcett
Thanks for writing. Fatigue among persons living with HIV is a prominent and distressing symptom that can be caused by a variety of factors. Physiological concerns such as anemia can be a cause, as can psychological issues such as depression and even nutrition. Successful treatment is dependent on identifying the cause (or causes) of the fatigue, which is not an easy task. Tracking one's energy levels through the day can be helpful if rooting out factors that might explain the symptoms.
Sometimes the best someone can do is adapt: take naps as needed; alternate restful activities with stressful ones, and above all communicate with your healthcare provider in your efforts for relief.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Risk Of Rubbing Vagina?
- Are Swollen Lymph Nodes A Symptom Of HIV?
- Is Pain In Penis A Symptom Of HIV?
- Sore On Mouth After Kissing Cut On Lip Worried I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- Symptoms Of Vaginal Bleeding Headache Low Back Pain Cramping
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.